Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 54, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Dec 13, 2009, 9:58 AM EST for Crisp County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2009, 9:58 AM EST (14:58 UTC)
- Expired
- Dec 13, 2009, 3:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 1:30 PM EST | FLOOD | 8 S Cordele, GA | COUNTY EM REPORTED WATER OVER SEVERAL ROADS ACROSS THE SOUTHERN PARTS OF THE COUNTY. PATEVILLE ROAD IS BEING CLOSED DUE TO HIGH WATER FROM THE NORTHERN BRANCH OF SWIFT CREEK OVERFLOWING ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 396 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 561 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 131458
FFWFFC
GAC081-132045-
/O.NEW.KFFC.FF.W.0054.091213T1458Z-091213T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 AM EST SUN DEC 13 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRISP COUNTY IN CENTRAL GEORGIA
* UNTIL 345 PM EST
* AT 950 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
OF ROADS FROM HEAVY RAINS OVERNIGHT IN THE CEDAR CREEK SUBDIVISION
AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORDELE AND WENONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT FEW HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL OVERNIGHT HAVE CAUSED FLOODING
OF SMALL CREEKS AND STREAMS IN CRISP COUNTY THIS MORNING. ADDITIONAL
RAINFALL ACROSS CRISP COUNTY THROUGH THE MORNING HOURS COULD CAUSE
OTHER FLOOD PRONE AREAS TO EXPERIENCE MINOR FLOODING THIS MORNING.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3202 8378 3202 8361 3182 8362 3181 8379
3187 8391 3201 8393
$$1 follow-up statement
000
WGUS72 KFFC 131832
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EST SUN DEC 13 2009
GAC081-132045-
/O.CON.KFFC.FF.W.0054.000000T0000Z-091213T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRISP GA-
132 PM EST SUN DEC 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR CRISP
COUNTY...
AT 132 PM EST...THE LOCAL EMERGENCY MANAGEMENT OFFICIAL REPORTED
WATER OVER SEVERAL ROADS ACROSS THE SOUTHERN PORTIONS OF CRISP
COUNTY. PATEVILLE ROAD IS BEING CLOSED DUE TO HIGH WATER FROM THE
NORTHERN BRANCH OF SWIFT CREEK OVERFLOWING ITS BANKS.
ALTHOUGH THE HEAVY RAINS HAVE MOVED EAST OF THE COUNTY...RUNOFF FROM
2 TO 4 INCHES OF RAINFALL THAT FELL OVERNIGHT AND THIS MORNING COULD
CONTINUE TO CAUSE CREEKS AND STREAMS TO RISE OUT OF THEIR BANKS THIS
AFTERNOON...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3202 8378 3202 8361 3182 8362 3181 8379
3187 8391 3201 8393
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 5:15 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Dec 13, 5:15 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN DEC 13 2009 .SHORT TERM /TODAY THROUGH MONDAY/... OVERRUNNING ENDS TODAY WITH THE DEEP MOISTURE EXITING THE AREA. THIS WILL ALLOW FOR DIMINISHING RAIN CHANCES...ESPECIALLY FOR N GA... WITH AREAS OF DRIZZLE AND FOG FOR TONIGHT. THE FLOOD WATCH WILL BE CANCELLED. SLIGHT CHANCE FOR THUNDERSTORMS OVER CENTRAL GA WITH SOME MUCAPE AND THE PASSAGE OF A SHORT WAVE. PRECIP CHANCES INCREASING AGAIN MONDAY AND MONDAY NIGHT AHEAD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE INTO N GA MONDAY NIGHT WITH GENERALLY SMALL CHANCES FOR THUNDERSTORMS. GFS/NAM INCONSISTENT ON WHERE TO PLACE THE HIGHEST POPS AND GREATEST RAINFALL AMOUNTS MONDAY/MONDAY NIGHT. NAM PUTS HIGHER RAINFALL OVER N GA AND THE GFS OVER CENTRAL GA. GFS AND NAM MOS DIFFER ON THE HIGH TEMPERATURES TODAY FROM 2 TO 13 DEGREES. GENERALLY FAVORING THE MET MOS OR SOME KIND OF BLEND. THESE DIFFERENCES CONTINUING FOR MONDAYS HIGHS AS WELL AND AM GENERALLY TAKING SOME KIND OF BLEND. OVERALL CONFIDENCE IS LOW TO MODERATE. .LONG TERM /TUESDAY THROUGH SATURDAY/... PASSING COLD FRONT AND MOIST UPPER FLOW WITH SOME SHORT WAVE DYNAMICS WILL GIVE POTENTIAL FOR LIKELY SHOWERS AND A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. FORECAST LOOKING DRY WEDNESDAY THROUGH FRIDAY. GFS AND THE EUROPEAN DIFFER GREATLY FOR FRIDAY NIGHT AND SATURDAY WITH THE EUROPEAN BRINGING SIGNIFICANT MOISTURE AND PRECIP BACK TO THE AREA. FOR NOW WILL LEAVE THIS PERIOD DRY BUT MAJOR CHANGES OF SOME SORT CAN BE EXPECTED. .AVIATION... EXPECT IFR/LIFR CIGS TO DOMINATE THROUGH MUCH OF THE PERIOD. VSBYS GENERALLY HOLDING IN THE 1 TO 3 MILE RANGE IN RAIN/DRIZZLE MOST PLACES...EXCEPT MAY BRIEFLY IMPROVE INTO MVFR RANGE OR BETTER ACROSS CENTRAL GEORGIA WITH WARM FRONT LURKING JUST SOUTH OF THAT AREA. STILL THINK THUNDER THREAT LITTLE TO NONE ACROSS NORTH GEORGIA IN COOL/MORE STABLE AIR. HOWEVER...ACROSS CENTRAL GEORGIA AS WE GET INTO THE AFTERNOON AND WARM FRONT GETS A BIT CLOSER...WOULD NOT BE SURPRISED TO SEE A LIGHTNING STRIKE OR TWO...ESPECIALLY ACROSS THE EXTREME SOUTHERN REACHES OF THE CWA. WINDS SHOULD REMAIN EAST THIS MORNING...BUT MODELS STILL HINTING AT A SHIFT TO THE SOUTHWEST/WEST THIS AFTERNOON. WITH WARM FRONT PROGGED INTO CENTRAL GEORGIA THIS AFTERNOON AND INDICATIONS OF WEDGE WEAKENING A TAD... WILL KEEP PREVIOUS TAF FORECAST TREND WITH WINDS SHIFTING MORE WESTERLY AFTER 18Z. SPEEDS IN THE 5 TO 10 KT RANGE STILL LOOK OKAY FOR MUCH OF THE PERIOD. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 40 60 51 64 / 80 5 40 60 60 ATLANTA 44 44 63 56 65 / 80 5 50 70 70 BLAIRSVILLE 50 36 60 47 58 / 90 5 30 70 60 CARTERSVILLE 46 41 61 51 62 / 90 5 40 70 60 COLUMBUS 55 53 70 61 68 / 80 30 60 70 70 GAINESVILLE 44 44 57 52 60 / 90 5 40 60 60 MACON 55 50 69 60 71 / 80 20 60 60 70 ROME 47 41 62 52 61 / 80 0 30 70 60 PEACHTREE CITY 47 42 64 54 64 / 80 20 50 70 70 VIDALIA 58 54 72 61 72 / 80 20 40 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Dec 13, 5:28 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 AM EST SUN DEC 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 528 AM EST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LOW PRESSURE SYSTEM CENTERED NEAR THE LOUISIANA COAST WILL DRIFT NORTHEAST...PULLING A WARM FRONT INTO SOUTH CENTRAL GEORGIA TODAY...WHILE HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST CONTINUES TO WEDGE DOWN INTO THE APPALACHIANS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...GENERALLY IN THE AREA SOUTH OF A LAGRANGE TO WARRENTON LINE. .DISCUSSION... SOME INCREASE IN INSTABILITIES IS EXPECTED THIS AFTERNOON AS A WARM FRONT DRIFTS NORTHWARD INTO SOUTH CENTRAL GEORGIA. WITH CAPES INCREASING INTO 200 TO 500 RANGE...ISOLATED THUNDERSTORMS WILL BECOME POSSIBLE. HOWEVER...ANY THUNDERSTORM THAT DEVELOPS IS EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 13, 7:19 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 AM EST SUN DEC 13 2009 GAZ003>005-131245- 719 AM EST SUN DEC 13 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 745 AM EST... AT 719 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOOD STATION...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 745 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MILL CREEK...WOOD STATION...BEAUMONT...DALTON...TUNNEL HILL...ROCKY FACE...NORTH GEORGIA SPEEDWAY...DAWNVILLE...VARNELL...COHUTTA... RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON AND SUMAC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:58 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 47 min |
| Dec 13, 7:00 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 17 min |
| Dec 13, 8:16 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Dec 13, 3:37 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 18 hr |
| Dec 13, 3:56 PM EST | Areal Flood Warning | FFC | Crisp | 17 hr |
| Dec 13, 6:12 PM EST | Areal Flood Warning | FFC | Dooly | 9 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.